Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Top of ear swollen and tender, painful. Looking for an OTC medicine

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1417 Questions
About three days ago I noticed the very top of my right ear was tender and a bit swollen. There was a bit of swelling and seemed like a bit of fluid like a pimple had not surfaced. I tried warm water and a towel to help last night and tried to pop it with a needle. It seems as if the swelling has gotten a little worse, but the pain is not any worse. Was thinking that squeezing and pushing on it last night had made the swelling worse today. I have no allergies that I am aware of, no injury that I can remember, and I do not think I have been bitten anywhere. I am confused and am looking for an OTC remedy before going to see a doctor.
Posted Tue, 18 Sep 2012 in Ear, Nose and Throat Problems
Answered by Dr. Sudhir 5 hours later

In view of details it looks like that you have local skin infection, which is still in early stage.You can give a try to local antibiotic cream.

If it increases or there is obvious pus formation, then you might need oral antibiotics.

Hope this answers your question.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor